Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2014, 4:55 PM MST for Cochise County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 4:55 PM MST (23:55 UTC)
- Expired
- Jul 26, 2014, 5:45 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 116 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WUUS55 KTWC 262355 SVRTWC AZC003-270045- /O.NEW.KTWC.SV.W.0031.140726T2355Z-140727T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 455 PM MST SAT JUL 26 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF DOUGLAS... * UNTIL 545 PM MST * AT 448 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF DOUGLAS...AND MOVING WEST AT 5 TO 10 MPH. DIME TO PENNY SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BISBEE-DOUGLAS AIRPORT AND PIRTLEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3134 10967 3156 10968 3150 10933 3134 10934 TIME...MOT...LOC 2354Z 091DEG 6KT 3141 10944 $$ MOLLERE
1 follow-up statement
817 WWUS55 KTWC 270042 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 542 PM MST SAT JUL 26 2014 AZC003-270051- /O.EXP.KTWC.SV.W.0031.000000T0000Z-140727T0045Z/ COCHISE AZ- 542 PM MST SAT JUL 26 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCHISE COUNTY WILL EXPIRE AT 545 PM MST... THE SEVERE THUNDERSTORM OVER SOUTH CENTRAL COCHISE COUNTY NEAR DOUGLAS HAS DECREASED IN INTENSITY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 545 PM MST. LAT...LON 3134 10967 3156 10968 3150 10933 3134 10934 TIME...MOT...LOC 0041Z 091DEG 6KT 3141 10953 $$ MOLLERE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:35 PM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 26, 2:35 PM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST SAT JUL 26 2014 .SYNOPSIS...A CHANCE OF SHOWERS AND THUNDERSTORMS LATE TODAY AND TONIGHT. WE WILL CONTINUE TO HAVE ENOUGH MOISTURE FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS DURING THE UPCOMING WEEK. SOME STORMS WILL GENERATE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. && .DISCUSSION...SOLID DEVELOPMENT IN THE SOUTHERN WHITE MOUNTAINS INCLUDING NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES...OTHERWISE STORMS ARE SLOW TO DEVELOP WITH OVERALL COVERAGE AND INTENSITY STRUGGLING. 12Z SOUNDING HAD DECENT MOISTURE AT 1.37 INCHES. RIGHT AT THE MOMENT WE CONTINUE TO RELY ON CONTINUED RECYCLE OF SURGE MOISTURE WITH MODEST LOW LEVEL REINFORCEMENT. MID LEVELS HOWEVER SHOWING SOME DRYING TRENDS WITH PRECIPITABLE WATER VALUES UNDER 1 INCH IMMEDIATELY UPSTREAM EAST AND SOUTHEAST AS PER BLENDED TOTAL PRECIPITABLE WATER AND GOES WATER VAPOR TRENDS. FAVORABLE TEMPERATURE PROFILE INCLUDING -7 AT H5 FROM EARLIER MAY BE SEEING A DEGREE OR TWO OF WARMING WITH FLUCTUATION OF THE SOUTHWEST QUADRANT OF THE HIGH STRENGTHENING OVER THE NEXT 6 HOURS. WE SHOULD STILL MANAGE TO COOK UP LATE DEVELOPING ACTIVITY THROUGH PORTIONS OF SANTA CRUZ AND COCHISE COUNTY TO GO WITH THE WHITE MOUNTAIN STORMS...BUT AREAS FURTHER WEST AND NORTH WILL HAVE TO RELY ON OUTFLOWS AND THINGS AREN'T EXPECTED TO GET NEARLY AS ORGANIZED TODAY. WITH SOME UNTAPPED ELEVATED CONVECTIVE POTENTIAL...KEEP AN EYE OUT FOR LATE EVENING ACTIVITY TRIGGERED BY OUTFLOWS. WE FINALLY BRING THE EASTERLY IMPULSE CURRENTLY NEAR THE BIG BEND AREA OF TEXAS INTO SOUTHEAST ARIZONA TOMORROW. THAT SHOULD HELP COOK UP A BUSY AFTERNOON AND EVENING SUNDAY. ECMWF HAS A SECONDARY HIGH CONSOLIDATION OVER SOUTHWEST PORTIONS OF THE STATE BY TUESDAY AND WEDNESDAY. THIS WOULD TEND TO TAMP DOWN THUNDERSTORMS A BIT AND CONFINE THEM TO MAINLY SE PORTIONS OF THE STATE WHILE HEATING THINGS UP A FEW DEGREES. && .AVIATION...VALID THRU 27/21Z. ENOUGH MOISTURE FOR ISOLD/SCT -TSRA/ -SHRA THIS AFTERNOON THRU TONIGHT. EXPECT MVFR VISIBILITIES WITH +TSRA AS WELL AS POTENTIAL WIND GUSTS TO NEAR 40-45 KTS. CLOUD DECKS GENERALLY AT 8-15K FT AGL THIS AFTERNOON THRU TONIGHT E OF KTUS...SPREADING WEST OVERNIGHT WITH PARTIAL CLEARING LATE. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL BE SUFFICIENT TO PROVIDE SCATTERED THUNDERSTORMS INTO AT LEAST THE MIDDLE OF THE UPCOMING WEEK. MUCH OF THIS ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS. EXPECT STRONG...GUSTY AND ERRATIC WINDS NEAR THE STRONGER STORMS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON HOURS DUE TO DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/BROST
In the hours before
Special weather statement, Jul 26, 4:39 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
439 PM MST SAT JUL 26 2014
AZZ509-510-270030-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
439 PM MST SAT JUL 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE AND EASTERN
GRAHAM COUNTIES UNTIL 530 PM MST...
AT 433 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SEVERAL STRONG THUNDERSTORMS WERE LOCATED SOUTHWEST AND
SOUTHEAST OF ROSE PEAK IN NORTHERN GREENLEE COUNTY AND ALSO EAST OF
THE CLIFTON AND GUTHRIE AREA. THESE STORMS WERE MOVING SOUTHWEST AT
AROUND 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DIME TO PENNY SIZE HAIL.
AREAS AFFECTED BY THIS STORM INCLUDE...MORENCI...CLIFTON AND GUTHRIE.
LAT...LON 3275 10906 3263 10934 3330 10979 3352 10921
3326 10905
TIME...MOT...LOC 2334Z 046DEG 8KT 3325 10919
MOLLEREThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:10 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 110 min |
| Jul 25, 5:12 PM MST | Special Weather Statement | TWC | 63 min | |
| Jul 26, 4:39 PM MST | Special Weather Statement | TWC | Greenlee | 51 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.